Alert archive / South Dakota / Tornado Warnings in 2006
Tornado Warning 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at May 28, 2006, 10:40 PM MDT for 6 counties in South Dakota. It was in force for 88 days. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2006, 10:40 PM MDT (04:40 UTC)
- Expired
- Aug 24, 2006, 5:30 PM MDT
- In force
- 88 days
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Corson County, SD, Edmunds County, SD, Hughes County, SD, McPherson County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 189 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:45 PM MDT | FUNNEL CLOUD | 4 Sw Fort Pierre, SD | |
| May 28, 10:53 PM MDT | HAIL 1 | Pierre, SD | |
| May 28, 11:00 PM MDT | HAIL 0.88 | Blunt, SD | |
| May 28, 11:30 PM MDT | HAIL 1.25 | Pierre, SD | |
| Jul 7, 5:32 PM MDT | TSTM WND GST 81 | Pierre, SD | |
| Aug 20, 4:10 PM MDT | HAIL 0.75 | 6 S Pierre, SD | |
| Aug 20, 4:17 PM MDT | HAIL 0.88 | 6 S Pierre, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 5:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 28, 9:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KABR 290441 TORABR SDC065-117-119-290515- /O.NEW.KABR.TO.W.0006.060529T0440Z-060529T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1140 PM CDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... STANLEY COUNTY IN CENTRAL SOUTH DAKOTA... HUGHES COUNTY IN CENTRAL SOUTH DAKOTA... SULLY COUNTY IN CENTRAL SOUTH DAKOTA... * UNTIL 1215 AM CDT(1115 PM MDT) * AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF FORT PIERRE...MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... FORT PIERRE AROUND 1045 PM MDT... PIERRE AROUND 1150 PM CDT... BLUNT AROUND 1215 AM CDT... THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING(MIDNIGHT MDT MONDAY MORNING) FOR NORTH CENTRAL SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING(400 AM MDT MONDAY MORNING) FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4429 10047 4425 10032 4454 9984 4456 10026 $$ HARDING
9 follow-up statements
000 WWUS53 KABR 290447 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1146 PM CDT SUN MAY 28 2006 SDC065-290515- /O.CON.KABR.TO.W.0006.000000T0000Z-060529T0515Z/ HUGHES SD- 1146 PM CDT SUN MAY 28 2006 ...A TORNADO WARNING CONTINUES FOR HUGHES COUNTY UNTIL 1215 AM CDT... AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 2 MILES SOUTHWEST OF PIERRE...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... PIERRE BY 1150 PM CDT BLUNT BY 1210 AM CDT AT 1145 PM CDT...LAW ENFORCEMENT REPORTED A FUNNEL CLOUD 3 MILES SOUTHWEST OF PIERRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTH CENTRAL SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4435 10037 4433 10024 4454 9994 4455 10028 $$ HARDING
000 WWUS53 KABR 290458 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1158 PM CDT SUN MAY 28 2006 SDC065-290515- /O.CON.KABR.TO.W.0006.000000T0000Z-060529T0515Z/ HUGHES SD- 1158 PM CDT SUN MAY 28 2006 ...A TORNADO WARNING CONTINUES FOR HUGHES COUNTY UNTIL 1215 AM CDT... AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES NORTHEAST OF PIERRE...OR 8 MILES NORTHWEST OF CANNING...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... BLUNT BY 1210 AM CDT QUARTER SIZED HAIL WAS OBSERVED IN PIERRE AT 1154 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTH CENTRAL SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4435 10037 4433 10024 4454 9994 4455 10028 $$ HARDING
000 WWUS53 KABR 290514 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1215 AM CDT MON MAY 29 2006 SDC065-290525- /O.EXP.KABR.TO.W.0006.000000T0000Z-060529T0515Z/ HUGHES SD- 1215 AM CDT MON MAY 29 2006 ...THE TORNADO WARNING FOR HUGHES COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1211 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTH CENTRAL SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4435 10037 4433 10024 4454 9994 4455 10028 $$ HARDING
000 WFUS53 KABR 102100 TORABR SDC031-102130- /O.NEW.KABR.TO.W.0006.060810T2059Z-060810T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 259 PM MDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA... * UNTIL 330 PM MDT * AT 257 PM MDT...THE PUBLIC REPORTED A TORNADO OVER CENTRAL CORSON COUNTY OR 10 MILES SOUTHWEST OF MCLAUGHLIN...MOVING SOUTHEAST AT 10 MPH. * THE TORNADO WILL BE NEAR... RURAL CENTRAL CORSON COUNTY AT 310 PM MDT THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4568 10114 4564 10116 4557 10103 4563 10098 $$ DORN
000 WWUS53 KABR 102118 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 418 PM CDT THU AUG 10 2006 SDC031-102130- /O.CON.KABR.TO.W.0006.000000T0000Z-060810T2130Z/ CORSON SD- 318 PM MDT THU AUG 10 2006 ...A TORNADO WARNING CONTINUES FOR CORSON COUNTY UNTIL 330 PM MDT... AT 317 PM MDT...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS LOCATED OVER CENTRAL CORSON COUNTY...OR 5 MILES SOUTHWEST OF MCLAUGHLIN...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... RURAL EASTERN CORSON COUNTY AT 330 PM MDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTH CENTRAL SOUTH DAKOTA. LAT...LON 4568 10114 4564 10116 4575 10077 4578 10080 $$ DORN
000 WWUS53 KABR 102130 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 430 PM CDT THU AUG 10 2006 SDC031-102140- /O.EXP.KABR.TO.W.0006.000000T0000Z-060810T2130Z/ CORSON SD- 330 PM MDT THU AUG 10 2006 ...THE TORNADO WARNING FOR CORSON COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 327 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE... THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTH CENTRAL SOUTH DAKOTA. LAT...LON 4568 10114 4564 10116 4575 10077 4578 10080 $$ DORN
000 WFUS53 KABR 242248 TORABR SDC045-089-242330- /O.NEW.KABR.TO.W.0006.060824T2248Z-060824T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 548 PM CDT THU AUG 24 2006 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA... MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA... * UNTIL 630 PM CDT * AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHEAST OF HOSMER...MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... PLAINVIEW COLONY AROUND 620 PM CDT... IPSWICH AROUND 625 PM CDT... THIS THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING TORNADOES. THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR NORTHEAST SOUTH DAKOTA. LAT...LON 4574 9938 4559 9952 4535 9903 4554 9885 $$ TARVER
000 WWUS53 KABR 242304 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 604 PM CDT THU AUG 24 2006 SDC045-089-242330- /O.CON.KABR.TO.W.0006.000000T0000Z-060824T2330Z/ MCPHERSON SD-EDMUNDS SD- 604 PM CDT THU AUG 24 2006 ...A TORNADO WARNING CONTINUES FOR EDMUNDS AND MCPHERSON COUNTIES UNTIL 630 PM CDT... AT 559 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPAPBLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 11 MILES WEST OF PLAINVIEW COLONY...OR 16 MILES NORTHWEST OF IPSWICH...MOVING EAST AT 25 MPH. THE TORNADO WILL BE NEAR... PLAINVIEW COLONY BY 620 PM CDT IPSWICH BY 625 PM CDT DEERFIELD COLONY BY 630 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR NORTHEAST SOUTH DAKOTA. LAT...LON 4574 9932 4553 9957 4535 9903 4559 9884 $$ TARVER
000 WWUS53 KABR 242318 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 618 PM CDT THU AUG 24 2006 SDC089-242328- /O.CAN.KABR.TO.W.0006.000000T0000Z-060824T2330Z/ MCPHERSON SD- 618 PM CDT THU AUG 24 2006 ...THE TORNADO WARNING FOR MCPHERSON COUNTY HAS BEEN CANCELLED... AT 614 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR NORTHEAST SOUTH DAKOTA. LAT...LON 4559 9936 4552 9939 4540 9909 4559 9890 $$ SDC045-242330- /O.CON.KABR.TO.W.0006.000000T0000Z-060824T2330Z/ EDMUNDS SD- 618 PM CDT THU AUG 24 2006 ...A TORNADO WARNING CONTINUES FOR EDMUNDS COUNTY UNTIL 630 PM CDT... AT 614 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF PLAINVIEW COLONY...OR 11 MILES NORTHWEST OF IPSWICH...MOVING EAST AT 25 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR NORTHEAST SOUTH DAKOTA. LAT...LON 4559 9936 4552 9939 4540 9909 4559 9890 $$ TARVER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at May 28, 2:50 PM MDT, 7 hours 50 minutes earlier.
Area forecast discussion, May 28, 2:50 PM MDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 350 PM CDT SUN MAY 28 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT STRONG COLD FRONTAL BOUNDARY HAS MOVED INTO NORTHEAST SD LATE THIS AFTERNOON AND WILL STALL OUT BY THIS EVENING. WARM CAP ALOFT HAS BEEN HOLDING OFF ANY CONVECTION FIRING ALONG IT BUT THAT WILL CHANGE. WATER VAPOR LOOP AND MODELS SHOW A SHORT WAVE/JET STREAK LIFTING NORTHEAST ACROSS THE REGION TONIGHT AND EARLY MONDAY. AS THIS OCCURS...THE LLJ WILL BE INCREASING THIS EVENING AND INTERSECTING THE FRONTAL BOUNDARY. WITH PLENTY OF CAPE ALONG WITH DECENT WIND SHEAR...EXPECT TSRAS TO DEVELOP ALONG AND NORTH OF THE SURFACE BOUNDARY THIS EVENING AND SPREAD NORTHEAST THROUGH THE NIGHT. COULD SEE SOME SEVERE STORMS. THUS...HAVE A PRETTY GOOD POP ACROSS THE CWA FOR TONIGHT AND MAINLY AFTER MIDNIGHT. THE FRONT WILL THEN PUSH ALL THE WAY THROUGH THE CWA AS THE SHORT WAVE/JET STREAK MOVE BY BRINGING COOLER AND DRIER AIR TO ALL OF THE CWA ON MONDAY. THE MODELS INDICATE SURFACE HIGH PRESSURE SHOULD REMAIN OVER THE CWA THROUGH THE REST OF THE SHORT TERM WITH HIGHS MAINLY IN THE 70S WITH GENERALLY WEST WINDS DURING THE DAY AND LIGHT WINDS AT NIGHT. THE MODELS STILL INDICATE A SHORT WAVE COMING OVER THE AREA EITHER TUESDAY AFTERNOON AND NIGHT OR WEDNESDAY AFTERNOON AND NIGHT. JUST PUT IN A SLIGHT CHANCE POP FOR TUESDAY AFTERNOON AND NIGHT FOR NOW. .LONG TERM...THURSDAY THROUGH SUNDAY MODELS STILL SHOWING UNCERTAINTY IN THE EXTENDED IN REGARDS TO PATTERN EVOLUTION AND STRENGTH/TIMING OF A COUPLE SHORTWAVES THAT MOVE THROUGH THE NORTHERN PLAINS. HAVE MADE LITTLE CHANGES TO THE FORECAST WITH THE EXCEPTION OF RAISING MAX TEMPS A FEW DEGREES TOWARDS THE END OF THE PERIOD. AT THE START OF THE PERIOD MODELS SHOW A SYSTEM DEPARTING TO THE EAST AS UPPER LEVEL RIDGING BUILDS IN FOR FRIDAY. TIMING OF THIS FEATURE STILL IN QUESTION AND IF MODELS SLOW THIS FEATURE DOWN PRECIP MAY NEED TO BE ADDED FOR THURSDAY BUT FOR NOW HAVE LEFT DRY. ANOTHER SYSTEM LOOKS TO MOVE INTO THE AREA FOR THE FRIDAY NIGHT INTO SATURDAY RANGE BUT WILL AWAIT FURTHER CONFIDENCE IN MODELS RUNS BEFORE ADDING PRECIP. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && MOHR/TARVER
Hazardous weather outlook, May 28, 7:00 AM MDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 800 AM CDT SUN MAY 28 2006 MNZ039-046-SDZ006>008-011-018>023-291300- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 800 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL TRAVEL THROUGH THE NORTHERN PLAINS TODAY INTO TONIGHT...WITH AN ASSOCIATED COLD FRONT SLIDING INTO EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS FRONT THIS EVENING INTO LATE TONIGHT. SEVERE STORMS WILL BE POSSIBLE THIS EVENING INTO TONIGHT...WITH ANY THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREAT...WITH AN ISOLATED TORNADO POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR LATE TONIGHT. SDZ003>005-009-010-015>017-033>037-045-048-051-291300- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 800 AM CDT SUN MAY 28 2006 /700 AM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL TRAVEL THROUGH THE NORTHERN PLAINS TODAY INTO TONIGHT...WITH AN ASSOCIATED COLD FRONT SLIDING INTO CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON INTO THE EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS FRONT THIS AFTERNOON INTO TONIGHT. SEVERE STORMS WILL BE POSSIBLE...WITH ANY THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREAT...WITH AN ISOLATED TORNADO POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, May 28, 10:03 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1103 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL OKATON 43.89N 100.89W
05/28/2006 M1.00 INCH JONES SD COUNTY OFFICIAL
&&
SDOERIThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:43 PM MDT | Tornado Warning | ABR | Hand, Hyde, Jones | 88 days |
| May 28, 10:22 PM MDT | Tornado Warning | ABR | Hand, McPherson, Stanley | 88 days |
| May 28, 10:38 PM MDT | Severe Thunderstorm Warning | ABR | Jones | 52 min |
| May 28, 11:04 PM MDT | Severe Thunderstorm Warning | ABR | Lyman | 41 min |
| May 28, 11:09 PM MDT | Tornado Warning | ABR | Hand, Sully | 88 days |
| May 28, 11:26 PM MDT | Severe Thunderstorm Warning | ABR | Hughes, Stanley | 34 min |
| May 28, 11:27 PM MDT | Severe Thunderstorm Warning | ABR | Faulk, Hyde, Potter | 33 min |
| May 28, 11:58 PM MDT | Severe Thunderstorm Warning | ABR | Hand, Hyde | 47 min |
| May 29, 12:30 AM MDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 45 min |
| May 29, 1:59 AM MDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant, Roberts | 31 min |
Nearby
Tornado Warnings in South Dakota, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.